Alert archive / South Dakota / Wind Advisories in 2022
Wind Advisory 27, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Nov 5, 2022, 2:30 PM CDT for 8 counties in Minnesota; 11 counties in South Dakota. It took effect at Nov 6, 2022, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2022, 2:30 PM CDT (19:30 UTC)
- In effect from
- Nov 6, 2022, 8:00 AM CST
- Expired
- Nov 6, 2022, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 48 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS73 KFSD 051930 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 230 PM CDT Sat Nov 5 2022 MNZ071-072-SDZ038>040-060330- /O.NEW.KFSD.WI.Y.0027.221106T1400Z-221107T0000Z/ Lincoln-Lyon-Beadle-Kingsbury-Brookings- Including the cities of Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Huron, De Smet, Arlington, Lake Preston, and Brookings 230 PM CDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts to around 45 mph expected. * WHERE...In Minnesota, Lincoln and Lyon Counties. In South Dakota, Beadle, Kingsbury and Brookings Counties. * WHEN...From 8 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
676 WWUS73 KFSD 060350 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1050 PM CDT Sat Nov 5 2022 MNZ071-072-SDZ038>040-061200- /O.CON.KFSD.WI.Y.0027.221106T1400Z-221107T0000Z/ Lincoln-Lyon-Beadle-Kingsbury-Brookings- Including the cities of Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Huron, De Smet, Arlington, Lake Preston, and Brookings 1050 PM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Minnesota, Lincoln and Lyon Counties. In South Dakota, Beadle, Kingsbury and Brookings Counties. * WHEN...From 8 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
651 WWUS73 KFSD 060859 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 259 AM CST Sun Nov 6 2022 MNZ071-072-SDZ038>040-061800- /O.CON.KFSD.WI.Y.0027.221106T1400Z-221107T0000Z/ Lincoln-Lyon-Beadle-Kingsbury-Brookings- Including the cities of Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Huron, De Smet, Arlington, Lake Preston, and Brookings 259 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Minnesota, Lincoln and Lyon Counties. In South Dakota, Beadle, Kingsbury and Brookings Counties. * WHEN...From 8 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
864 WWUS73 KFSD 061528 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 928 AM CST Sun Nov 6 2022 MNZ080-081-089-090-097-098-SDZ054>056-070000- /O.EXA.KFSD.WI.Y.0027.000000T0000Z-221107T0000Z/ Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Miner-Lake-Moody- Including the cities of Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Howard, Madison, Orland, and Flandreau 928 AM CST Sun Nov 6 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...In Minnesota, Murray, Cottonwood, Nobles, Jackson, Pipestone and Rock Counties. In South Dakota, Miner, Lake and Moody Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds with low relative humidity will lead to critical fire weather conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ071-072-SDZ038>040-070000- /O.CON.KFSD.WI.Y.0027.000000T0000Z-221107T0000Z/ Lincoln-Lyon-Beadle-Kingsbury-Brookings- Including the cities of Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Huron, De Smet, Arlington, Lake Preston, and Brookings 928 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In Minnesota, Lincoln and Lyon Counties. In South Dakota, Beadle, Kingsbury and Brookings Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds with low relative humidity will lead to critical fire weather conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
305 WWUS73 KFSD 061644 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1044 AM CST Sun Nov 6 2022 SDZ052-053-060>062-070000- /O.EXA.KFSD.WI.Y.0027.000000T0000Z-221107T0000Z/ Jerauld-Sanborn-Hanson-McCook-Minnehaha- Including the cities of Wessington Springs, Alpena, Woonsocket, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, and Sioux Falls 1044 AM CST Sun Nov 6 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Jerauld, Sanborn, Hanson, McCook and Minnehaha Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds with low relative humidity will lead to critical fire weather conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ071-072-080-081-089-090-097-098-SDZ038>040-054>056-070000- /O.CON.KFSD.WI.Y.0027.000000T0000Z-221107T0000Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock- Beadle-Kingsbury-Brookings-Miner-Lake-Moody- Including the cities of Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Huron, De Smet, Arlington, Lake Preston, Brookings, Howard, Madison, Orland, and Flandreau 1044 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southwest Minnesota and east central South Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds with low relative humidity will lead to critical fire weather conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
821 WWUS73 KFSD 062352 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 552 PM CST Sun Nov 6 2022 MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-060>062- 070100- /O.EXP.KFSD.WI.Y.0027.000000T0000Z-221107T0000Z/ Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock- Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody- Hanson-McCook-Minnehaha- Including the cities of Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, Pipestone, Luverne, Huron, De Smet, Arlington, Lake Preston, Brookings, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Flandreau, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, and Sioux Falls 552 PM CST Sun Nov 6 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... While winds currently remain gusty, they will continue to diminish through the early to mid evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Nov 5, 11:45 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 5, 11:45 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1145 AM CDT Sat Nov 5 2022 .SHORT TERM...(Today and Tonight) Issued at 314 AM CDT Sat Nov 5 2022 KEY MESSAGES: 1) Relatively quiet through the weekend, with breezy winds SUN/MON. 2) Unseasonably warm temperatures return TUE/WED. 3) Sharp cold front results in a notable cool down THU/FRI. Quiet conditions continue across the region as a pronounced upper level low just southeast of our area continues its journey northeastward. While latest guidance continues to support largely dry conditions, can't rule out the possibility of seeing some light rain/snow along our far southeastern counties, around Storm Lake to Ida Grove. That being said, if any precipitation were to develop, expect impacts to remain rather minimal given the lack of accumulations. Temperatures in the upper teens to upper 20s will make for a brisk start to the day, but we should see some decent warming as we head into the afternoon. Currently have highs rising into the upper 40s in areas east of I-29, with those west climbing into the mid to upper 50s. Winds during this time will generally be out of the S/SW, with gusts between 15 to 20 mph possible through the afternoon. Heading into the evening, models continue to show an upper level low progged to move eastward across the International Border. While the best moisture and forcing remains across Canada, will likely see a few impacts across our area, mainly north of I-90, as it's sfc cold front grazes the region overnight. As alluded to in the previous discussion, both soundings and sfc temperatures support rain being the primary p-type, with accumulations forecast to remain around a few hundredths at best. Otherwise, look for quiet conditions to prevail elsewhere across the region overnight, as lows fall into the mid 30s. .LONG TERM...(Sunday through Friday) Issued at 314 AM CDT Sat Nov 5 2022 Upper level flow turns a bit more zonal Sunday, keeping conditions quiet for the most part across our area. Do think it's worth noting however, that W/NW winds look to be quite breezy as the LLJ strengthens just north of our area. Currently have gusts ranging between 25 to 40 mph through the afternoon, with the strongest gusts mainly along and north of I-90. Temperatures as a result will be a touch cooler than Saturday, with highs in the upper 40s to low 50s. Weak ridging begins to develop overhead Monday as an upper level trough digs across the western CONUS. Winds during this time look to become south/southeasterly as sfc high pressure builds across the region, and while not at breezy as Sunday, could still see gusts range between 20 to 30 mph through the afternoon. Increasing cloud cover will work to limit radational heating and thus keep highs in the mid 40s to mid 50s. Expect unseasonably warm temperatures to return Tuesday and Wednesday as upper level ridging amplifies over the central CONUS. Have highs ranging from the upper 50s to upper 60s, with perhaps a few locations taking a shot at 70 degrees by Wednesday. Given the influx of moisture coupled with broad WAA, can't rule out the possibility of seeing scattered showers and a few thunderstorms develop Tuesday afternoon and evening. Rain chances increase Wednesday into Thursday as a sfc cold front associated with the aforementioned trough takes aim at the region. However, the bigger story with this wave remains centered on the notable cool down that will occur during the latter half of the week. After enjoying temperatures in the 60s Wednesday, expect afternoon highs to only climb into the 30s to low 40s by Thursday. As a result, may see some rain transition to a rain/snow mix or all snow before precipitation gradually diminishes Friday. Otherwise, look for even cooler temperatures to prevail heading into the weekend, as highs in the upper 20s to low 30s, and lows in the teens become common! && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1140 AM CDT Sat Nov 5 2022 Relatively quiet aviation conditions expected through the daytime hours today with VFR conditions and afternoon wind gusts as high as 10-20 mph at times. Things change tonight as cold front sweeps through the area. This may bring scattered shower activity ahead of it, mainly north of I-90. Any rain amounts are expected to be minimal but may lead to gusty and erratic winds around showers. Just behind the front, a brief period of 30+ kt winds are possible out of westerly direction. These gusty westerly winds will become more prominent after sunrise on Sunday. Depending on surface wind gusts, LLWS is also possible at times. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...SST LONG TERM...SST AVIATION...Kalin
Hazardous weather outlook, Nov 5, 4:57 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 457 AM CDT Sat Nov 5 2022 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-061000- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 457 AM CDT Sat Nov 5 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:36 PM CDT | Red Flag Warning | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more | 28 hr |
Nearby
Wind Advisories in South Dakota, 2022Wind Advisories in Minnesota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.